Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 331, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 18, 2011, 7:15 PM CDT for Harrison County, Pottawattamie County, Shelby County, Iowa; Douglas County, Sarpy County, Washington County, Nebraska. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 7:15 PM CDT (00:15 UTC)
- Expired
- Aug 18, 2011, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, IA, Pottawattamie County, IA, Shelby County, IA, Douglas County, NE, Sarpy County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:28 PM CDT | TSTM WND GST 60 | Omaha, NE | NEAR 163RD AND FORT. |
| Aug 18, 7:30 PM CDT | TSTM WND GST 92 | Omaha, NE | THUNDERSTORM WIND GUST AT EPPLEY AIRFIELD |
| Aug 18, 7:33 PM CDT | HAIL 1 | Underwood, IA | |
| Aug 18, 7:40 PM CDT | TSTM WND GST 65 | Omaha, NE | WINDS ESTIMATED UP TO 65 MPH NEAR INTERSTATE 680 AT IRVINGTON. |
| Aug 18, 7:40 PM CDT | TSTM WND GST 80 | Bennington, NE | ESTIMATED 80 MPH WIND NEAR 163RD AND FORT. |
| Aug 18, 8:00 PM CDT | TSTM WND DMG | Omaha, NE | TREES DOWN IN GALLAGHER PARK NEAR 52ND AND MAPLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Aug 18, 6:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 636 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 47.4
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS53 KOAX 190015 SVROAX IAC085-155-165-NEC055-153-177-190100- /O.NEW.KOAX.SV.W.0331.110819T0015Z-110819T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 715 PM CDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARRISON COUNTY IN SOUTHWEST IOWA... POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA... SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST IOWA... DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA... NORTHEASTERN SARPY COUNTY IN EAST CENTRAL NEBRASKA... SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA... * UNTIL 800 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MINDEN TO 6 MILES SOUTH OF KENNARD...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... OMAHA...MINDEN...UNDERWOOD...COUNCIL BLUFFS...RALSTON...OAKLAND... LA VISTA...TREYNOR...CARSON...MACEDONIA...NEOLA...CRESCENT...CARTER LAKE...MCCLELLAND...HANCOCK AND LAKE MANAWA STATE PARK. THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 446 AND 454. THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 17 AND 8. THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS 43 AND 74. THE WARNED AREA INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 41 AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4117 9606 4147 9626 4159 9546 4117 9515 TIME...MOT...LOC 0016Z 327DEG 28KT 4148 9551 4137 9616 WIND...HAIL 60MPH 1.00IN $$ BOUSTEAD
3 follow-up statements
321
WWUS53 KOAX 190030
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
730 PM CDT THU AUG 18 2011
IAC085-165-190040-
/O.CAN.KOAX.SV.W.0331.000000T0000Z-110819T0100Z/
SHELBY IA-HARRISON IA-
730 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON AND
SOUTHWESTERN SHELBY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4117 9515 4117 9606 4147 9626 4151 9604
4150 9540
TIME...MOT...LOC 0030Z 327DEG 28KT 4139 9543 4128 9608
$$
IAC155-NEC055-153-177-190100-
/O.CON.KOAX.SV.W.0331.000000T0000Z-110819T0100Z/
POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-WASHINGTON NE-
730 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...NORTHEASTERN SARPY...DOUGLAS AND POTTAWATTAMIE COUNTIES
UNTIL 800 PM CDT...
AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MINDEN
TO WEST CENTRAL OMAHA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
OMAHA...RALSTON...COUNCIL BLUFFS...OAKLAND...LA VISTA...TREYNOR...
CARSON...MACEDONIA...MCCLELLAND...CARTER LAKE...HANCOCK AND LAKE
MANAWA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4117 9515 4117 9606 4147 9626 4151 9604
4150 9540
TIME...MOT...LOC 0030Z 327DEG 28KT 4139 9543 4128 9608
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD083
WWUS53 KOAX 190039
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
739 PM CDT THU AUG 18 2011
NEC177-190047-
/O.CAN.KOAX.SV.W.0331.000000T0000Z-110819T0100Z/
WASHINGTON NE-
739 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4117 9515 4117 9606 4139 9621 4139 9594
4142 9593 4150 9572 4150 9540
TIME...MOT...LOC 0037Z 327DEG 28KT 4138 9536 4123 9604
$$
IAC155-NEC055-153-190100-
/O.CON.KOAX.SV.W.0331.000000T0000Z-110819T0100Z/
POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-
739 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SARPY...DOUGLAS AND POTTAWATTAMIE COUNTIES UNTIL 800 PM CDT...
AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF OAKLAND TO
CENTRAL OMAHA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
OMAHA...RALSTON...COUNCIL BLUFFS...LA VISTA...OAKLAND...TREYNOR...
CARSON...MACEDONIA AND LAKE MANAWA STATE PARK.
AT AROUND 728 PM A THUNDERSTORM WIND GUST OF 60 MPH WAS REPORTED
NEAR 163RD AND FORT STREETS IN OMAHA AND QUARTER SIZE HAIL WAS
REPORTED IN UNDERWOOD IOWA AT 733 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4117 9515 4117 9606 4139 9621 4139 9594
4142 9593 4150 9572 4150 9540
TIME...MOT...LOC 0037Z 327DEG 28KT 4138 9536 4123 9604
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD373
WWUS53 KOAX 190056
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
756 PM CDT THU AUG 18 2011
IAC155-NEC055-153-190105-
/O.EXP.KOAX.SV.W.0331.000000T0000Z-110819T0100Z/
POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-
756 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SARPY...DOUGLAS
AND POTTAWATTAMIE COUNTIES WILL EXPIRE AT 800 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL
MIDNIGHT FOR SARPY AND DOUGLAS COUNTIES AND A SEVERE THUNDERSTORM
WATCH FOR POTTAWATTAMIE COUNTY UNTIL 9 PM.
LAT...LON 4117 9515 4117 9606 4139 9621 4139 9594
4142 9593 4150 9572 4150 9540
TIME...MOT...LOC 0055Z 327DEG 28KT 4126 9526 4111 9594
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:18 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 18, 3:18 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 PM CDT THU AUG 18 2011 .DISCUSSION... TONIGHT... THE MAIN FORECAST CONCERN IS POTENTIAL FOR SEVERE THUNDERSTORMS... ESPECIALLY PRIOR TO 1 AM CDT. ONGOING MESOSCALE CONVECTIVE SYSTEM SHOULD CONTINUE TO EXPAND IN COVERAGE...THEN PUSH SOUTHEAST OUT OF THE AREA. DECENT INSTABILITY WAS NOTED IN 18Z KOAX SOUNDING WITH CAPE VALUES AROUND 3000 J/KG. PRECIPITABLE WATER VALUE WAS OVER 1.50 INCHES AND HAVE HAD SOME RAINFALL REPORTS OVER 1 INCH SO FAR. SOUTHERLY WINDS SHOULD TURN MORE TOWARD THE EAST AND NORTHEAST OVERNIGHT WITH LOWS 60 TO 65 NORTH AND MID TO UPPER 60S SOUTH. TONIGHT THROUGH MID PART OF NEXT WEEK... A FRONTAL BOUNDARY WILL SAG SOUTH THROUGH THE AREA FRIDAY...BUT IT ONLY LOOKS LIKE A SLIGHT CHANCE OF STORMS. THE 12Z NAM WAS FAIRLY AGGRESSIVE WITH DEVELOPMENT OF STORMS NORTHEAST OF A LINE FROM KOFK TO KOMA FRIDAY AFTERNOON. THAT SEEMED A BIT BULLISH BUT WILL MENTION SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. SEVERAL SHORTWAVE TROUGHS WILL MOVE ACROSS THE LOCAL AREA IN THE NORTHWEST FLOW ALOFT FRIDAY NIGHT THROUGH SATURDAY. KEPT PREVIOUS FAIRLY HIGH RAIN CHANCES GOING. TEMPERATURES WILL BE BELOW NORMAL SATURDAY WITH HIGHS 75 TO 80 NORTH AND 80 TO 85 SOUTH. COOL HIGH PRESSURE AND DRY CONDITIONS ARE EXPECTED TO BUILD IN FOR SATURDAY NIGHT...WITH LOWS MOSTLY 60 TO 65 BUT SOME UPPER 50S POSSIBLE (ESPECIALLY NORTH). THE PATTERN WILL REMAIN SOMEWHAT UNSETTLED SUNDAY NIGHT INTO MONDAY NIGHT WITH NORTHWEST FLOW CONTINUING. IT DOES APPEAR THAT THE 500 MB RIDGE WILL EXPAND EAST FROM THE ROCKIES AND INTO THE PLAINS WHICH COULD PUSH TEMPERATURES (ESPECIALLY HIGHS) TO ABOVE NORMAL LEVELS NEXT WEEK. THE 12Z ECMWF SHOWED A FAIRLY DECENT SHORTWAVE DROPPING DOWN INTO IOWA TUESDAY INTO WEDNESDAY. THE GFS WAS NOT AS AGGRESSIVE SO FOR NOW WILL JUST KEEP AN EYE ON THAT. && .AVIATION... FOR TAF SITES KOFK/KOMA/KLNK 18Z TAFS THUNDERSTORMS ARE MOST LIKELY TO AFFECT KOMA BUT MAY ALSO IMPACT KLNK AND KOFK...MOSTLY PRIOR TO 05Z. SOME VISIBILITY REDUCTION IS POSSIBLE TOWARD SUNRISE BUT SHOULD BECOME VFR BY MID MORNING. MVFR CEILINGS APPEAR POSSIBLE FRIDAY AFTERNOON...MAINLY AT KOFK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Aug 18, 4:15 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT THU AUG 18 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 415 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THIS EVENING FOR MUCH OF THE AREA. SCATTERED THUNDERSTORMS SHOULD CONTINUE. SOME STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO EXPECTED...WITH SOME SPOTS POSSIBLY RECEIVING OVER 2 INCHES. THERE IS A SMALL CHANCE FOR THUNDERSTORMS FOR PORTIONS OF THE AREA FRIDAY AFTERNOON...BUT SEVERE WEATHER IS NOT LIKELY. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FROM FRIDAY EVENING THROUGH SATURDAY EVENING. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. ADDITIONAL SMALL CHANCES FOR THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD SHOULD PASS ALONG ANY OCCURRENCES OF HAIL... DAMAGING WINDS OR FLASH FLOODING. MILLER
In the hours before
Local storm report, Aug 18, 6:44 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
644 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL WOODBINE 41.74N 95.71W
08/18/2011 E1.00 INCH HARRISON IA TRAINED SPOTTER
HAIL UP TO QUARTER SIZE
&&
MILLERLocal storm report, Aug 18, 6:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 9 N ORCHARD 42.47N 98.24W
08/18/2011 E1.75 INCH KNOX NE CO-OP OBSERVER
&&
LANDSVORKLocal storm report, Aug 18, 6:49 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
649 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST TEKAMAH 41.78N 96.22W
08/18/2011 M59 MPH BURT NE ASOS
&&
LANDSVORKLocal storm report, Aug 18, 7:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 1 N HARLAN 41.66N 95.33W
08/18/2011 M1.00 INCH SHELBY IA TRAINED SPOTTER
&&
RCHERMOKLocal storm report, Aug 18, 7:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
710 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N BRADDYVILLE 40.59N 95.04W
08/18/2011 PAGE IA TRAINED SPOTTER
TREES AND POWER LINES DOWN. WINDS ESTIMATED 70 MPH PLUS
ALSO ONE INCH HAIL. NORTH SIDE OF BRADDYVILLE
0705 PM HAIL 5 E BLAIR 41.54N 96.04W
08/18/2011 E0.75 INCH HARRISON IA TRAINED SPOTTER
HAIL UP TO DIME SIZE ON HIGHWAY 30 NEAR INTERSTATE 29
&&
MILLERLocal storm report, Aug 18, 7:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
714 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL OAKDALE 42.07N 97.97W
08/18/2011 M1.00 INCH ANTELOPE NE TRAINED SPOTTER
LASTED 15 MINUTES.
0709 PM HAIL 3 SE CLARINDA 40.71N 95.00W
08/18/2011 M1.00 INCH PAGE IA TRAINED SPOTTER
HAIL LASTED FOR 15 MINUTES.
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:36 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 39 min |
| Aug 18, 7:58 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Page | 47 min |
| Aug 18, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 52 min |
| Aug 18, 8:34 PM CDT | Flash Flood Warning | OAX | Fremont, Mills, Pottawattamie | 6 hr |
| Aug 18, 9:01 PM CDT | Severe Thunderstorm Warning | OAX | Page | 18 min |
| Aug 18, 9:35 PM CDT | Areal Flood Advisory | OAX | Fremont, Page | 3 hr |
| Aug 18, 7:02 PM CDT | Tornado Warning | OAX | Knox | 31 min |
| Aug 18, 7:21 PM CDT | Tornado Warning | OAX | Antelope, Boone, Madison | 39 min |
| Aug 18, 7:25 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Stanton | 35 min |
| Aug 18, 7:45 PM CDT | Tornado Warning | OAX | Boone, Butler, Madison, Platte | 30 min |
| Aug 18, 7:47 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Sarpy, Saunders | 43 min |
| Aug 18, 8:11 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 49 min |
| Aug 18, 8:18 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Butler, Colfax, Platte | 42 min |
| Aug 18, 8:40 PM CDT | Flash Flood Warning | OAX | Platte | 77 min |
| Aug 18, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 40 min |
| Aug 18, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Nemaha, Otoe | 38 min |
| Aug 18, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 47 min |
| Aug 18, 9:20 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 40 min |
| Aug 18, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe, Saline, Seward | 41 min |
| Aug 18, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 50 min |
| Aug 18, 11:19 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.